Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 174, NWS Des Moines, IA

June 17, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 17, 2014, 1:21 AM CDT for 4 counties in Iowa. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 1:21 AM CDT (06:21 UTC)
Expired
Jun 17, 2014, 2:00 AM CDT
In force
39 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:35 AM CDTTSTM WND DMG5 E Des Moines, IA8 INCH DIAMETER TREE LIMB DOWN IN YARD. POWER FLASHES.
Jun 17, 1:42 AM CDTTSTM WND DMGPrairie City, IASEVERAL TREE BRANCHES DOWN UP TO 6 INCHES IN DIAMETER. AN ENTIRE TREE SNAPPED NEAR THE BASE...ROUGHLY 2 FEET IN DIAMETER LAYING OVER WEST MCMURRAY STREET IN PRAIRIE CITY. TIME ESTIMATED BY RADAR.
Jun 17, 1:58 AM CDTTSTM WND GST 62Nne Monroe, IA58 TO 65 MPH. SEVERAL SMALL TREE LIMBS DOWN. MOVED HEAVY PATIO FURNITURE 3 TO 5 FEET.
Jun 17, 2:00 AM CDTTSTM WND GST 623 Wnw Lake Red Rock, IARLRI4 - LAKE RED ROCK BRIDGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS53 KDMX 170621
SVRDMX
IAC099-125-153-181-170700-
/O.NEW.KDMX.SV.W.0174.140617T0621Z-140617T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 200 AM CDT

* AT 121 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
  HILL...MOVING SOUTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...INDIANOLA...ALTOONA...PELLA...NORWALK...PLEASANT
  HILL...KNOXVILLE...CARLISLE...MITCHELLVILLE...COLFAX...MONROE...
  PLEASANTVILLE...PRAIRIE CITY...MELCHER-DALLAS...LAKE RED ROCK...
  SOUTHRIDGE MALL...KNOXVILLE RACEWAY...SULLY...MILO AND HARTFORD.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 144 AND 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9285 4150 9287 4147 9287 4122 9295
      4116 9332 4116 9342 4141 9374 4173 9338
      4157 9282
TIME...MOT...LOC 0621Z 312DEG 43KT 4155 9352 

HAIL...0.75IN
WIND...70MPH

$$

DONAVON
1 follow-up statement
517 
WWUS53 KDMX 170652
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
152 AM CDT TUE JUN 17 2014

IAC153-170702-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-140617T0700Z/
POLK IA-

152 AM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR  IOWA.

LAT...LON 4151 9285 4150 9287 4147 9287 4122 9295
      4116 9332 4116 9342 4133 9364 4149 9331
      4170 9326 4157 9282
TIME...MOT...LOC 0652Z 302DEG 41KT 4139 9310 

$$

IAC099-125-181-170700-
/O.CON.KDMX.SV.W.0174.000000T0000Z-140617T0700Z/
WARREN IA-MARION IA-JASPER IA-
152 AM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN WARREN...MARION AND SOUTHERN JASPER COUNTIES...

AT 152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE RED
ROCK...OR 5 MILES NORTH OF KNOXVILLE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...PELLA...KNOXVILLE...COLFAX...MONROE...PLEASANTVILLE...
PRAIRIE CITY...MELCHER-DALLAS...LAKE RED ROCK...KNOXVILLE RACEWAY...
SULLY...MILO...LACONA...HARVEY...REASNOR...ACKWORTH...SWAN...
SANDYVILLE...PELLA MUNICIPAL AIRPORT AND ELK ROCK STATE PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 156.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9285 4150 9287 4147 9287 4122 9295
      4116 9332 4116 9342 4133 9364 4149 9331
      4170 9326 4157 9282
TIME...MOT...LOC 0652Z 302DEG 41KT 4139 9310 

HAIL...0.75IN
WIND...70MPH

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:42 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 16, 11:42 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT MON JUN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 317 PM CDT MON JUN 16 2014

WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA
INTO SE IA.  THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION
ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE
PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST.  VERY
UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG.
WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO
DEVELOP.  WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES
SHORTLY.  ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT
WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST
FEW DAYS HAVE BEEN QUITE WET.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 317 PM CDT MON JUN 16 2014

SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS
THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST
EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL
ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE
OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US
TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT
CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF
MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME
HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE
EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD
THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH
ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND
APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE
NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING
THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK
CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING
CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED
LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED
INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND
WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE
CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER
FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION...17/06Z
ISSUED AT 1144 PM CDT MON JUN 16 2014

STORMS ARE STILL STRONG AND ONGOING BETWEEN THE HIGHWAY 20 AND I-80
CORRIDOR...BEING FED BY A LOW LEVEL JET.  THE STORMS WILL CONTINUE
TO SLOWLY SINK TO THE SOUTH AND EAST.  SFC WINDS WILL BE A MESS WITH
AN EASTERLY FLOW AT 20G40KTS AHEAD OF STORMS SWITCHING TO THE SOUTH
JUST AHEAD OF STORMS THEN SWITCHING TO THE NORTHWEST AFTER STORMS
PASS AT 30G45KTS BEFORE SETTLING BACK TO THE SOUTHEAST.  AFT 12Z
WINDS WILL AGAIN BE SOUTHERLY AT 10G20KTS.  MVFR CIGS ARE LIKELY
WITH STORMS WHILE LOCAL IFR CIGS ARE POSSIBLE AFTER STORMS PASS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-
FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO
ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS JUN 14
LONG TERM...BEERENDS
AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL
RATES EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN
AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT.

IAZ070>075-081>086-092>097-171000-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO
TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE
STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT.

IAZ044>050-057>062-171000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-
333 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS
EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A
FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS
ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS
WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT.

MJB

In the hours before

Local storm report, Jun 16, 9:57 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     1 WSW EAGLE GROVE       42.66N 93.92W
06/16/2014                   WRIGHT             IA   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN...MOSTLY AROUND 4 INCHES IN
            DIAMETER WITH A COUPLE LARGER ONES. TIME ESTIMATED BY
            RADAR.

&&

PODRAZIK
Special weather statement, Jun 16, 10:30 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 PM CDT MON JUN 16 2014

IAZ023-033-034-044>046-057-058-070-071-170530-
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
CASS-ADAIR-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
DENISON...CARROLL...JEFFERSON...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC...
GREENFIELD...STUART...ADAIR...FONTANELLE
1030 PM CDT MON JUN 16 2014

...STRONG WINDS ARE RE-DEVELOPING OVER WESTERN IOWA...

EASTERLY WINDS HAVE DEVELOPED OVER WESTERN IOWA WHICH WILL HELP TO
FUEL ADDITIONAL THUNDERSTORMS OVERNIGHT. WINDS SPEEDS OF 25 TO 35
MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED FOR THE NEXT FEW
HOURS. SMALL BRANCHES AND LOOSE OBJECTS MAY BE BLOWN AROUND.

FAB
Local storm report, Jun 16, 10:47 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     BUFFALO CENTER          43.39N 93.94W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL LARGE TREE LIMBS AND POWER LINES DOWN. TIME
            ESTIMATED BY RADAR.

0607 PM     TSTM WND DMG     RAKE                    43.48N 93.92W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            LARGE LIMBS AND POWER LINES DOWN IN RAKE. TIME ESTIMATED
            BY RADAR.

0620 PM     TSTM WND DMG     FOREST CITY             43.26N 93.64W
06/16/2014                   HANCOCK            IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREE LIMBS DOWN THROUGHOUT
            TOWN. TIME ESTIMATED BY RADAR.

0620 PM     TSTM WND DMG     LELAND                  43.33N 93.64W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREE LIMBS DOWN THROUGHOUT
            TOWN. CITY OF LELAND WITHOUT POWER. TIME ESTIMATED BY
            RADAR.

0625 PM     TSTM WND DMG     LAKE MILLS              43.42N 93.53W
06/16/2014                   WINNEBAGO          IA   EMERGENCY MNGR

            SEVERAL POWER LINES AND LARGE TREES DOWN THROUGHOUT TOWN.
            TIME ESTIMATED BY RADAR

&&

PODRAZIK
Local storm report, Jun 16, 11:40 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1140 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND DMG     WNW GILMORE CITY        42.73N 94.46W
06/16/2014                   POCAHONTAS         IA   TRAINED SPOTTER

            SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS DOWN WITH A FEW 6

            INCHES DIAMETER LIMBS OR LARGER. TIME ESTIMATED BY RADAR.

0801 PM     TSTM WND DMG     PARKERSBURG             42.57N 92.78W
06/16/2014                   BUTLER             IA   CO-OP OBSERVER

            SEVERAL LARGE TREE TRUNKS AND LIMBS DOWN THROUGHOUT
            PARKERSBURG. ENTIRE TREE DOWN ON TRUCK AND CAMPER. TIME
            ESTIMATED BY RADAR.

1027 PM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
06/16/2014  M3.98 INCH       BUTLER             IA   CO-OP OBSERVER

            3.98 INCHES SINCE 8PM.

1133 PM     TSTM WND GST     N BOONE AIRPORT         42.05N 93.85W
06/16/2014  M63.00 MPH       BOONE              IA   AWOS

&&

PODRAZIK
Local storm report, Jun 17, 12:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     5 SSE DENISON AIRPORT   41.92N 95.34W
06/17/2014  M59.00 MPH       CRAWFORD           IA   MESONET

            RWIS

&&

PODRAZIK
Local storm report, Jun 17, 1:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND GST     5 SSW SAYLORVILLE LAKE  41.68N 93.75W
06/17/2014  E60 MPH          POLK               IA   NWS EMPLOYEE

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas, Wright50 min
Jun 16, 7:12 PM CDTFlash Flood WarningDMXHumboldt, Pocahontas9 hr
Jun 16, 7:15 PM CDTTornado WarningDMXButler, Franklin30 min
Jun 16, 7:20 PM CDTSevere Thunderstorm WarningDMXButler55 min
Jun 16, 7:25 PM CDTTornado Warning Tornado observedDMXPalo Alto, Pocahontas35 min
Jun 16, 7:35 PM CDTTornado WarningDMXButler, Franklin40 min
Jun 16, 7:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jun 16, 7:46 PM CDTSevere Thunderstorm WarningDMXBremer, Butler, Franklin, Grundy, Hardin59 min
Jun 16, 7:53 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler37 min
Jun 16, 7:54 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin3 hr
Jun 16, 8:04 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy56 min
Jun 16, 8:15 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story45 min
Jun 16, 8:16 PM CDTTornado WarningDMXBlack Hawk, Bremer29 min
Jun 16, 8:19 PM CDTRiver Flood WarningDMXEmmet19 days
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama41 min
Jun 16, 8:22 PM CDTTornado Warning Tornado observedDMXBremer23 min
Jun 16, 8:33 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright3 hr
Jun 16, 8:45 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama45 min
Jun 16, 8:46 PM CDTTornado WarningDMXTama29 min
Jun 16, 8:59 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy61 min
Jun 16, 9:06 PM CDTSpecial Weather StatementDMXMarshall39 min
Jun 16, 9:25 PM CDTRiver Flood WarningDMXHumboldt12 days
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningDMXTama19 min
Jun 16, 9:41 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster34 min
Jun 16, 11:34 PM CDTSevere Thunderstorm WarningDMXBoone, Story56 min
Jun 16, 11:40 PM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Webster, Wright6 hr
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac63 min
Jun 17, 12:01 AM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Dallas, Greene, Guthrie44 min
Jun 17, 12:38 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Guthrie, Madison, Polk, Story and 1 more52 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk33 min
Jun 17, 1:24 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren51 min
Jun 17, 1:57 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more63 min
Jun 17, 2:41 AM CDTRiver Flood WarningDMXPalo Alto, Pocahontas11 days
Jun 17, 11:06 AM CDTRiver Flood WarningDMXWebster9 days
Jun 17, 3:59 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.